MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; JCX

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; JCX
Model Number PMX220
Medical Device Problem Codes Misconnection (1399); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 220 (pump max).During the procedure, the aspiration tubing (tubing) was accidentally connected directly to the pump max rather than the indigo pump max canister (canister).Consequently, fluid was aspirated into the pump max and it started smoking and shut down.Therefore, the pump max was removed.The procedure was completed using manual aspiration.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a pipe cleaner was inserted into the pump max vacuum inlet and no presence of fluid was detected.The device housing was opened, and fluid was found within the vacuum tubing.Fluid residue was found within the device housing.Conclusions: evaluation of the returned pump max confirmed fluid within the device.If the tubing is connected directly to the vacuum inlet, fluid may aspirate into the pump max.If fluid is aspirated into the device, the pump max may not function properly.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #02 mfr report:3005168196-2019-01040.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
JCX
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8645837
Report Number3005168196-2019-01040
Device Sequence Number11264025
Product Code JCX
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K122756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF23725-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer07/09/2019
01/14/2005
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date08/08/2019
05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005